There are many sufferers of SVT in this Forum, have any of you been treated by the medication ' Flecainide '? And if so, did you suffer any side-effects?
I am a bit daunted by reading the literature on this drug. Yet, my cardiologist wants to start me on 100mg doses.(As an outpatient.)
For years I have avoided taking any substance which might trigger an SVT event, so I am very cautious of new meds.
I am 50 yrs, 95kg, moderate asthma, diabetes type 2, hypertensive with SVT(12yrs), Ischaemic changes, Ventricular Ectopics and a 'T' wave abnormality.
Last Holter reading = 48 - 175 beats per min in 29 runs of SVT.(This was a good day.<g>)
Current meds = Verapamil 180mg twice per day, and Oxyzepam 7.5mg (1/4 tab) prn when the 'SVT-associated fear' gets the better of me.(Seretide and Ventolin puffers for asthma.)
Any experiences with this med would help me in making my decision as to whether to try this med or not.
Flecanide (Tambacor) is a class IC antiarrhythmic drug that is generally well tolerated and is safe in patients with no underlying heart disease. Side effects are in general low but the drug companies are required to list all possible side-effects in the package insert. Have you discussed ablation with your doctor? This may be the best route for you to take as you can avoid medications alltogether.
Currently I am on 100mg of flecainide 2x a day for SVT(AV Node re-entry. A-Flutter and Atrial Tach). I also suffer from PAC's, thousands daily. It has been two years since my diagnosis. First I had 2 unsuccessful ablation attempts and then was put on Rythmol. I experienced very distressful side effects on this and then was switched to the flecainide one year ago. I did finally have a successful ablation for Atrial Flutter in Sept 2000, but because of the other arrythmia's , I am still taking the flecainide. The side effects are minimal compared to the Rythmol, the most uncomfortable being sometimes I get a slow heartbeat. Just beware of your symptoms and report them to your doctor. I know the literature on this drug is scary, but at least for me it is working at keeping my heart rate down, and best yet, it has kept me out of the emergency room.
I have had a long history of arrhythmia problems & non-sustained ventricular tachycardia (thousands of extra beats per day). I was put on lopressor but stopped that after only 2 days due to bad side effects. I was then put on flecainide which worked great immediately with no side effects and it kept my heart rhythm under control. Yes there has been a lot of scarey news on flecainide. I admit that my doctor & I had many soul searching discussions on this. We decided to go off flecainide 3 different times but each time I ultimately ended up in ER with bad arrhythmia problems & went back on flecainide which always did the trick. I have been taking flecainide for nearly 10 years now & I'm still alive so I guess it can't be that toxic unless I'm just lucky. I started at a low dose & over time I've had to increase the dose to my current 100mg 2x a day. I also take Toprol XL 50 mg to help control my arrythmia. My cardiologist is an arrhythmia specialist & says that flecainide is okay if prescribed for patients with no prior history of heart attack & should only be prescribed if other drugs don't work. Flecainide has had few side effects for me. The other options for me are sotalol or amiodarone which I know has more permanent toxic affects.....slye
I have been taking tambacor (brand name) for about 8 months for PVC's. Over time my dosage has been increased to 400 mg a day.
The initial dosage of 200mg did not do anything for my palps, being increaed up to 300 did work for about 2 months. The papls slowly came back. Now on 400 mg a day I'm still getting them as if I'm not on medication at all. I'm going back to my cario next week. So - other than it not really working for me, I did not have any other side effects. At times I do feel a little dizzy or slighly disoriented, but that may be from the irregular beats as well. Also I am not really pleased taking the maximum amount of a medication like this one.
My only advise would be to try it - while being monitored in a hospital. It's the only way to start this one.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.